Vol. 36, No. 3, 1971

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Minimal first countable Hausdorff spaces

Robert Moffatt Stephenson Jr.

Vol. 36 (1971), No. 3, 819–825
Abstract

If 𝒫 is a property of topologies, a 𝒫-space (X,𝒯) is called a 𝒫-minimal space if there exists no 𝒫-topology on X properly contained in 𝒯 . Throughout the following, =first countable and Hausdorff and 𝒞 = first countable and completely Hausdorff (a space X is called completely Hausdorff if the continuous real valued functions defined on X separate the points of X).

In this paper we give examples of -minimal 𝒞-spaces that are (i) not regular and (ii) regular but neither completely regular nor countably compact.

Two other results obtained are the following. (a) Every locally pseudocompact zero-dimensional -space can be embedded densely in a pseudocompact zero-dimensional -space. (b) Let 𝒫 = 𝒞, completely regular , or zerodimensional , and suppose that X is a 𝒫-space such that for every 𝒫-space Y and continuous mapping f : X Y,f is closed. Then X is countably compact.

Mathematical Subject Classification
Primary: 54.20
Milestones
Received: 17 February 1970
Published: 1 March 1971
Authors
Robert Moffatt Stephenson Jr.